Alert archive / New Mexico / River Flood Warnings in 2014
River Flood Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 22, 2014, 3:35 PM MDT for Eddy County, New Mexico. It took effect at Sep 22, 2014, 4:42 PM MDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2014, 3:35 PM MDT (21:35 UTC)
- In effect from
- Sep 22, 2014, 4:42 PM MDT
- Expired
- Sep 23, 2014, 8:11 AM MDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Eddy County, NM
The river
Written for the forecast point Pecos River 2 miles E of Carlsbad below Dark Canyon (CPDN5). The gauge peaked at 18.53 ft at Sep 22, 2014, 2:00 AM MDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08405200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
888
WGUS44 KMAF 222135
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 PM CDT MON SEP 22 2014
...The National Weather Service in Midland has issued a flood warning
for the following rivers in New Mexico...
Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy
County
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
Runoff from heavy rainfall over the area this morning will result in
a quick secondary rise of the Dark Canyon Draw & Pecos River at Carlsbad.
Both rivers will crest this evening before quickly dropping below
action stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
NMC015-231335-
/O.NEW.KMAF.FL.W.0028.140922T2242Z-140923T1411Z/
/CPDN5.1.ER.140922T2242Z.140923T0000Z.140923T0211Z.NO/
435 PM CDT MON SEP 22 2014
The National Weather Service in has issued a
* Flood Warning for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* until Tuesday morning, or until the warning is cancelled.
* At 3PM Monday the stage was 10.1 feet (3.1 meters).
* flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 16.6 feet (5.1 meters) by this evening.
The river will fall below flood stage by tonight.
* Impact...At 17.0 feet (5.2 meters), the river reaches moderate flood
stage, flooding a considerable amount of farmland along the west
bank.
This crest compares to a previous crest of 17.4 feet (5.3 meters) on
Jun 24 1986.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Tue Tue
7PM 1AM 7AM 1PM
Carlsbad 2E, b 12.0 14.0 10.1 Mon 3 PM 16.6 9.5 6.7 5.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Tue Tue
7PM 1AM 7AM 1PM
Carlsbad 2E, b 3.7 4.3 3.1 Mon 3 PM 5.1 2.9 2.0 1.6
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$
NMC015-231335-
/O.NEW.KMAF.FL.W.0029.140922T2135Z-140923T1433Z/
/DACN5.2.ER.140922T1756Z.140922T2300Z.140923T0233Z.NO/
335 PM MDT MON SEP 22 2014
The National Weather Service in has issued a
* Flood Warning for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* until Tuesday morning, or until the warning is cancelled.
* At 3PM Monday the stage was 13.5 feet (4.1 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.8 feet (5.7 meters) by late this
afternoon. The river will fall below flood stage by this evening.
* Impact...At 18.0 feet (5.5 meters), the canyon reaches moderate
flood stage. A few residences and businesses nearest to the bank
near the U.S. Highway 285 bridge (Canal Street) in Carlsbad begin
to flood.
This crest compares to a previous crest of 17.9 feet (5.4 meters) on
Sep 12 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Tue Tue
7PM 1AM 7AM 1PM
Dark Canyon Ca 9.0 15.0 13.5 Mon 3 PM 18.8 9.9 7.8 6.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Tue Tue
7PM 1AM 7AM 1PM
Dark Canyon Ca 2.7 4.6 4.1 Mon 3 PM 5.7 3.0 2.4 2.1
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$2 follow-up statements
069
WGUS84 KMAF 230248
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
948 PM CDT MON SEP 22 2014
...The Flood Warning is cancelled for the following rivers in New
Mexico...Texas...
Pecos River near Malaga 3ESE affecting Eddy County
Pecos River at Malaga 10S affecting Eddy...Loving and Reeves
Counties
...The Flood Warning continues for the following rivers in New
Mexico...
Pecos River near Artesia 6E affecting Eddy County
Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy
County
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
Black River above Black River Malaga 5W affecting Eddy County
.The heavy rain is coming to an and runoff will be decreasing.
Elevated stages will continue for much of Pecos river as the bulk
of the water moves downstream.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
NMC015-231848-
/O.EXT.KMAF.FL.W.0022.140923T1912Z-140926T0320Z/
/ATSN5.1.ER.140923T1912Z.140924T1800Z.140925T1520Z.NO/
848 PM MDT MON SEP 22 2014
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
the Pecos River near Artesia 6E.
* from Tuesday afternoon to Thursday evening, or until the warning is
cancelled.
* Flood stage is 12.5 feet (3.8 meters).
* Impact...At 13.5 feet (4.1 meters), the river reaches the floor of
the instrument shelter.
This crest compares to a previous crest of 11.5 feet (3.5 meters) on
Jul 18 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Artesia 6E 12.0 12.5 M M 13.9 13.0 10.2 8.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Artesia 6E 3.7 3.8 M M 4.2 4.0 3.1 2.7
&&
LAT...LON 3297 10443 3297 10423 3285 10425 3265 10423 3264 10443
$$
NMC015-231847-
/O.EXT.KMAF.FL.W.0028.000000T0000Z-140923T1908Z/
/CPDN5.1.ER.140923T0511Z.140923T0600Z.140923T0708Z.NO/
948 PM CDT MON SEP 22 2014
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* until Tuesday afternoon, or until the warning is cancelled.
* At 8PM Monday the stage was 8.0 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 15.4 feet (4.7 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 14.0 feet (4.3 meters), the river reaches minor flood
stage, and begins flooding area farmland, mainly downstream.
This crest compares to a previous crest of 18.5 feet (5.6 meters) on
Sep 22 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Carlsbad 2E, b 12.0 14.0 8.0 Mon 8 PM 4.3 3.3 2.5 2.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Carlsbad 2E, b 3.7 4.3 2.4 Mon 8 PM 1.3 1.0 0.8 0.6
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$
NMC015-230318-
/O.CAN.KMAF.FL.W.0027.000000T0000Z-140923T0629Z/
/MLGN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT MON SEP 22 2014
The Flood Warning is cancelled for
the Pecos River near Malaga 3ESE.
* At 9PM Monday the stage was 16.1 feet (4.9 meters).
* Flood stage is 30.0 feet (9.1 meters).
* Forecast...The river crested below flood stage at 25.4 feet (feet
meters). The river will fall to 9.8 feet (3.0 meters) by .
This crest compares to a previous crest of 22.1 feet (6.7 meters) on
Sep 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Malaga 3ESE 29.0 30.0 16.1 Mon 9 PM 9.8 8.1 7.1 6.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Malaga 3ESE 8.8 9.1 4.9 Mon 9 PM 3.0 2.5 2.2 1.9
&&
LAT...LON 3225 10412 3236 10399 3226 10392 3211 10395 3213 10412
$$
NMC015-TXC301-389-230318-
/O.CAN.KMAF.FL.W.0026.000000T0000Z-140923T1933Z/
/RBFN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT MON SEP 22 2014
The Flood Warning is cancelled for
the Pecos River at Malaga 10S.
* At 8PM Monday the stage was 16.6 feet (5.1 meters).
* Flood stage is 20.0 feet (6.1 meters).
* Forecast...The river will crest below flood stage at 18.4 feet (5.6
meters) tomorrow evening.
* Impact...At 20.0 feet (6.1 meters), the river reaches minor flood
stage, and no significant damage is expected.
This crest compares to a previous crest of 21.7 feet (6.6 meters) on
Sep 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Malaga 10S 19.0 20.0 16.6 Mon 8 PM 13.9 8.8 7.7 7.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Malaga 10S 5.8 6.1 5.1 Mon 8 PM 4.2 2.7 2.3 2.3
&&
LAT...LON 3213 10412 3211 10395 3205 10392 3203 10410 3207 10411
$$
NMC015-231847-
/O.EXT.KMAF.FL.W.0029.000000T0000Z-140923T1925Z/
/DACN5.1.ER.140922T1756Z.140923T0600Z.140923T0725Z.NO/
848 PM MDT MON SEP 22 2014
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* until Tuesday afternoon, or until the warning is cancelled.
* At 8PM Monday the stage was 9.4 feet (2.9 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by tonight and continue to rise
to near 16.6 feet (5.1 meters) by after midnight tomorrow. The
river will fall below flood stage by after midnight tomorrow.
* Impact...At 18.0 feet (5.5 meters), the canyon reaches moderate
flood stage. A few residences and businesses nearest to the bank
near the U.S. Highway 285 bridge (Canal Street) in Carlsbad begin
to flood.
This crest compares to a previous crest of 17.9 feet (5.4 meters) on
Sep 12 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Dark Canyon Ca 9.0 15.0 9.4 Mon 8 PM 6.1 5.5 5.0 4.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Dark Canyon Ca 2.7 4.6 2.9 Mon 8 PM 1.9 1.7 1.5 1.3
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$
NMC015-231802-
/O.EXT.KMAF.FL.W.0030.000000T0000Z-140923T1802Z/
/MLAN5.1.ER.140923T0558Z.140923T0600Z.140923T0602Z.NO/
948 PM CDT MON SEP 22 2014
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
the Black River above Black River Malaga 5W.
* until Tuesday afternoon, or until the warning is cancelled.
* At 8PM Monday the stage was 1.8 feet (0.6 meters).
* flooding is forecast.
* Flood stage is 18.0 feet (5.5 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 18.1 feet (5.5 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 18.0 feet (5.5 meters), the river reaches minor flood
stage, and area rangeland continues flooding. Low water crossings
and other low-lying areas along nearby roads are flooded.
This crest compares to a previous crest of 18.1 feet (5.5 meters) on
Sep 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Black River Ma 12.0 18.0 1.8 Mon 8 PM 1.3 1.0 0.6 0.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Black River Ma 3.7 5.5 0.6 Mon 8 PM 0.4 0.3 0.2 0.2
&&
LAT...LON 3195 10485 3212 10485 3237 10402 3221 10403 3195 10452
$$805
WGUS84 KMAF 231401
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
901 AM CDT TUE SEP 23 2014
...The Flood Warning is cancelled for the following rivers in New
Mexico...
Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy
County
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
Black River above Black River Malaga 5W affecting Eddy County
...The Flood Warning continues for the following rivers in New
Mexico...
Pecos River near Artesia 6E affecting Eddy County
Recent heavy rains over Southeast New Mexico have ended and several
sites are now below flood stage, prompting the cancellation of the
Flood Warning in effect for the river below Carlsbad 2E, Dark Canyon
Draw, and the Black River. Elevated flows upstream will produce a
continued steady rise above minor flood stage at Artesia 6E, with
the river here cresting around 12 to 13 feet Wednesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued by this evening.
&&
NMC015-240600-
/O.EXT.KMAF.FL.W.0022.140924T0130Z-140925T0600Z/
/ATSN5.1.ER.140924T0130Z.140924T1200Z.140924T1800Z.NO/
801 AM MDT TUE SEP 23 2014
The Flood Warning continues for
the Pecos River near Artesia 6E.
* from this evening to late Wednesday night, or until the warning is
cancelled.
* Flood stage is 12.5 feet (3.8 meters).
* Impact...At 12.5 feet (3.8 meters), the river reaches minor flood
stage. Structures at Wilbank Trucking, Inc., located approximately
1/4 mile east of the gage, begin to flood.
This crest compares to a previous crest of 11.5 feet (3.5 meters) on
Jul 18 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Artesia 6E 12.0 12.5 M M 12.1 12.4 12.8 12.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Artesia 6E 3.7 3.8 M M 3.7 3.8 3.9 3.9
&&
LAT...LON 3297 10443 3297 10423 3285 10425 3265 10423 3264 10443
$$
NMC015-231431-
/O.CAN.KMAF.FL.W.0028.000000T0000Z-140923T1908Z/
/CPDN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 AM CDT TUE SEP 23 2014
The Flood Warning is cancelled for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* At 8AM Tuesday the stage was 5.2 feet (1.6 meters).
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...The river crested below flood stage at 10.6 feet (feet
meters). The river will fall to 3.4 feet (1.0 meters) by .
This crest compares to a previous crest of 5.4 feet (1.7 meters) on
Sep 13 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Carlsbad 2E, b 12.0 14.0 5.2 Tue 8 AM 4.9 4.3 3.7 3.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Carlsbad 2E, b 3.7 4.3 1.6 Tue 8 AM 1.5 1.3 1.1 1.0
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$
NMC015-231431-
/O.CAN.KMAF.FL.W.0029.000000T0000Z-140923T1925Z/
/DACN5.1.ER.140922T1756Z.140922T1800Z.140922T1804Z.NO/
801 AM MDT TUE SEP 23 2014
The Flood Warning is cancelled for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* At 7AM Tuesday the stage was 8.0 feet (2.5 meters).
* Fell below flood stage at 12:04 PM Monday.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to 6.1 feet (1.9 meters)
by tomorrow morning.
This crest compares to a previous crest of 5.8 feet (1.8 meters) on
Sep 13 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Dark Canyon Ca 9.0 15.0 8.0 Tue 7 AM 7.5 6.9 6.3 6.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Dark Canyon Ca 2.7 4.6 2.5 Tue 7 AM 2.3 2.1 1.9 1.9
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$
NMC015-231431-
/O.CAN.KMAF.FL.W.0030.000000T0000Z-140923T1802Z/
/MLAN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 AM CDT TUE SEP 23 2014
The Flood Warning is cancelled for
the Black River above Black River Malaga 5W.
* At 8AM Tuesday the stage was 2.0 feet (0.6 meters).
* Flood stage is 18.0 feet (5.5 meters).
* Forecast...The river crested below flood stage at 4.5 feet (feet
meters). The river will fall to 1.2 feet (0.4 meters) by .
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Black River Ma 12.0 18.0 2.0 Tue 8 AM 2.1 1.6 1.4 1.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Black River Ma 3.7 5.5 0.6 Tue 8 AM 0.6 0.5 0.4 0.4
&&
LAT...LON 3195 10485 3212 10485 3237 10402 3221 10403 3195 10452
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 2:32 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 22, 2:32 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 PM CDT Mon Sep 22 2014
.DISCUSSION...
An upper ridge stretches over the region with the remains of T.S.
Odile continuing to rotate around the area. This will result in
potential for more heavy rain for Southeast New Mexico and parts of
West Texas tonight... however that looks to be ending. An upper
trough will move ashore the west coast Wednesday/Thursday and push
to the Great Basin by Saturday. This will help to weaken the
ridge.
Heavy rain continues to fall this afternoon over South Central and
Southeast New Mexico... and from west of ELP to Andrews. The rain
is tropical in nature producing heavier rain than would be expected.
Some of the heaviest rain today has been around the Guadalupe Mtns
National Park... since 12z rainfall totals included Bat Draw
0.99... Mckittrick Canyon 1.95... Pinery 2.45... The Bowl at 4.69
inches.
Still dealing with ongoing flooding across Eddy county and along the
Pecos River between Mentone and Pecos. Surface flow will remain out
of SE to S which will keep low level moisture high. Current dewpts
range from around 60 in the east to 72 at CNM. the MAF 12z sounding
still have a PW of 1.7 inches which is down from 1.9 inches Sunday
morning. Rainfall amounts of 1 to 3 inches are possible tonight.
Have trimmed some of the eastern counties from the Flash Flood Watch
as they have not received as much rain lately... but extended the
watch out through tonight for Southeast New Mexico... the Upper
Trans Pecos... and Van Horn/Hwy 54 corridor.
In the short term temperatures will be increasing as more sunshine
can be expected. In the long term temperatures should remain near
or below normal in the 80s.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 67 83 66 82 / 20 20 10 20
BIG SPRING TX 69 84 67 84 / 10 20 10 20
CARLSBAD NM 67 83 65 84 / 60 20 10 20
DRYDEN TX 74 88 71 83 / 10 20 10 20
FORT STOCKTON TX 67 85 67 81 / 20 20 10 20
GUADALUPE PASS TX 61 77 60 75 / 60 20 10 20
HOBBS NM 65 82 64 80 / 40 20 10 20
MARFA TX 61 79 58 78 / 40 10 10 20
MIDLAND INTL AIRPORT TX 68 84 67 83 / 10 20 10 20
ODESSA TX 68 84 67 83 / 10 20 10 20
WINK TX 68 86 68 84 / 40 20 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through late tonight FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains of Eddy County...Northern Lea County...Southern
Lea County.
TX...FLASH FLOOD WATCH through Tuesday morning FOR THE FOLLOWING
ZONES... Guadalupe Mountains...Loving...Reeves County and
Upper Trans Pecos...Van Horn and Highway 54 Corridor...
Ward...Winkler.
&&
80/72
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Sep 22, 1:48 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT MON SEP 22 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 248 PM CDT MON SEP 22 2014 /148 PM MDT MON SEP 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY AGAIN TODAY ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS... INCREASING THE POTENTIAL FOR FLOODING AND FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS WILL LIKELY BE LESS THAN ONE INCH WITH ISOLATED AMOUNTS OF ONE TO THREE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...WESTERN PERMIAN BASIN... VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS. ABUNDANT RAINFALL HAS ALREADY FALLEN IN THESE AREAS OVER THE PAST SEVERAL DAYS...SO IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO RAISE CONCERNS FOR MORE FLOODING AND FLASH FLOODING. ELEVATED FLOWS WILL CONTINUE ALONG THE RIO GRANDE TODAY AND TONIGHT DUE TO RELEASES FROM RESERVOIRS IN MEXICO AND HEAVY RAINFALL ON BOTH SIDES OF THE RIVER. TRIBUTARIES AND ARROYOS TO THE PECOS RIVER... SUCH AS THE RIO PENASCO...FOUR MILE DRAW...SOUTH SEVEN RIVERS...ROCKY ARROYO...DARK CANYON...BLACK RIVER...DELAWARE RIVER...AND WALNUT CANYON HAVE BEEN FLUCTUATING AS FLOOD WAVES MOVE DOWN CANYONS. FLOODING IS EXPECTED IN CARLSBAD AND IS ASSOCIATED WITH FLOOD WAVES MOVING DOWN CANYONS AND THE PECOS RIVER. ANY ADDITIONAL RAIN THAT FALLS IN THOSE AREAS WILL CAUSE ADDITIONAL RISES...IF NOT FLOODING. ALSO LINGERING FLOODING OF LOW LYING AREAS IN BORDEN AND SCURRY COUNTIES IS STILL A CONCERN. FINALLY FLOODING ALONG THE PECOS RIVER FROM RED BLUFF TO PECOS/BARSTOW IS STILL ONGOING AS IS MINOR FLOODING ON THE COLORADO RIVER AT COLORADO CITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FORECAST TUESDAY AND WEDNESDAY. THE RIO GRANDE...PECOS RIVER...AND ASSOCIATED TRIBUTARIES AND ARROYOS WILL REMAIN ELEVATED DURING THE NEXT FEW DAYS DUE TO ADDITIONAL RAINFALL. THE PECOS RIVER FROM RED BLUFF TO PECOS IS NOT EXPECTED TO CREST UNTIL TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL EMERGENCY MANAGEMENT SHOULD STAY UP TO DATE ON THE LATEST DEVELOPMENTS IN FLASH FLOODING OR RIVER FLOODING OVER THE NEXT SEVERAL DAYS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:11 PM MDT | Areal Flood Advisory | MAF | Lea | 6 hr |
| Sep 21, 8:27 PM MDT | Areal Flood Advisory | MAF | Eddy | 6 hr |
| Sep 21, 8:45 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 6 hr |
| Sep 21, 10:44 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Sep 21, 11:27 PM MDT | River Flood Warning | MAF | Eddy | 22 hr |
| Sep 21, 11:27 PM MDT | River Flood Warning | MAF | Eddy | 19 hr |
| Sep 22, 2:34 AM MDT | Areal Flood Warning | MAF | Eddy | 14 hr |
| Sep 22, 6:01 AM MDT | River Flood Warning | MAF | Eddy | 37 hr |
| Sep 22, 9:19 AM MDT | River Flood Warning | MAF | Eddy | 15 hr |
| Sep 22, 3:35 PM MDT | River Flood Warning | MAF | Eddy | 17 hr |
| Sep 22, 3:39 PM MDT | River Flood Warning | MAF | Eddy | 17 hr |
Nearby
River Flood Warnings in New Mexico, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.